Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Dec 31, 2020, 7:09 PM CST for Pearl River County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2020, 7:09 PM CST (01:09 UTC)
- Expired
- Dec 31, 2020, 7:45 PM CST
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
County Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 994 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 11.2
The text
As transmitted.
855
WWUS84 KLIX 010109
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
709 PM CST Thu Dec 31 2020
MSZ077-080-010145-
Hancock-Pearl River-
709 PM CST Thu Dec 31 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HANCOCK
AND NORTHEASTERN PEARL RIVER COUNTIES...
At 709 PM CST, radar indicated strong thunderstorms were located
along a line extending from 10 miles northeast of Crossroads to near
Poplarville. Movement was north at 55 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Poplarville.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3100 8934 3094 8934 3056 8949 3085 8972
3100 8969 3100 8955 3101 8955 3101 8951
3100 8947 3098 8948 3098 8943 3101 8942
3101 8935
TIME...MOT...LOC 0109Z 192DEG 46KT 3088 8964 3079 8949
$$
MEFFERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Dec 31, 4:38 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Dec 31, 4:38 PM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
438 PM CST Thu Dec 31 2020
.UPDATE...
Quick update to issue a coastal flood advisory for the Mississippi
Coastal counties for tonight due to persistent onshore flow
resulting in higher than normal tides. Tide gauges are running a
few tenths higher than the PETSS guidance already and both
available sites - Waveland and Pascagoula - were forecast to rise
above high astronomical tide at high tide tonight. this typically
results in minor coastal flooding of the lowest lying roads,
parking lots, etc. High tide and thus highest water levels should
occur around midnight along the coast, and water levels should
recede by day break.
95/DM
&&
.PREV DISCUSSION... /issued 316 PM CST Thu Dec 31 2020/
SYNOPSIS...
Surface low pressure at 3 PM CST was between Houston and Lake
Charles, with a warm front extending northeastward to around
Interstate 20, while upper low was still over extreme northern
Mexico. Upper ridging centered over Cuba. Just about all of the
CWA, with the possible exception of portions of Wilkinson County
MS, is in the warm sector this afternoon. Showers have developed
in the warm sector, but any lightning has been well to the west of
the area, or well offshore in the Gulf of Mexico. The 19z LIX
sounding indicated a warm nose around 600 mb that may still be
inhibiting deep convection to some extent. There was sufficient
instability for convection with CAPE values near 1000 J/Kg. Both
LIX and LCH midday special UA soundings indicated SFC-6km shear
values of 50-60 knots. Even with rain occurring, temperatures
across the area are in the 70s, with dew points between 65 and 70.
SHORT TERM...
Main forecast problem is essentially the first period of the
forecast. The 18z LCH special sounding certainly conducive to
severe weather, although things have been quiet up to this
writing.
Upper low has taken a negative tilt, and is expected to move
northeast to Missouri by Friday afternoon. Surface low is expected
to go through the occluding process overnight. Dry slot/frontal
passage is expected to occur after the calendar flips to the New
Year, and will probably exit the CWA prior to sunrise tomorrow.
Another impulse rolling through the base of the trough on Saturday
could pull enough moisture northward to produce a few showers
across the southeast portion of the CWA on Saturday. A third
impulse moves across the area late Sunday, but has no moisture to
work with and shouldn't bring anything more than a few clouds.
With southwest flow, coldest air is expected to get shunted to
the north of the area with temperatures behind the system only
really returning to around normal for Saturday and Sunday after
today's +15F departures. Spread is fairly small between models, so
blends should work fairly well. 35
LONG TERM...
Upper ridging over Cuba gets flattened out early next week, with
flow becoming more zonal briefly. Medium range models roll
another system out of the southern Rockies at midweek next week,
with timing/strength/location differences between the ECMWF and
GFS. Blends appear to account for timing differences in extended
for now, so no need to depart from them on Day 7/8.
AVIATION...
Conditions primarily VFR right now, with occasional SHRA providing
temporary IFR conditions. While there's been little in the way of
lightning to this point, the threat certainly exists until trough
passage. Timing of trough passage roughly 06z at KBTR, around 09z
at KNEW/KMSY, 11z at KGPT. Behind trough passage, expect a return
to VFR conditions.
MARINE...
Will continue Small Craft Advisory for open waters through the
overnight hours to 18z Friday for the inner open waters, 00z
Saturday for the outer waters. With cold advection not really
coming into play as it has in the last few systems, the Friday
portion of the advisory will be more for wave heights than it will
be wind speed. Will probably need headlines (Exercise Caution)
late Saturday and Saturday night over the open waters behind the
next impulse.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 53 64 42 57 / 90 0 0 10
BTR 53 62 45 57 / 60 0 0 10
ASD 55 68 46 60 / 70 0 0 20
MSY 57 67 48 59 / 60 0 0 20
GPT 57 68 48 61 / 80 0 10 30
PQL 59 70 48 62 / 80 10 10 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until noon CST Friday for GMZ550-552-555-
557.
Small Craft Advisory until 6 PM CST Friday for GMZ570-572-575-
577.
MS...Coastal Flood Advisory until 6 AM CST Friday for MSZ080>082.
GM...Small Craft Advisory until noon CST Friday for GMZ552-555-557.
Small Craft Advisory until 6 PM CST Friday for GMZ572-575-577.
&&In the hours before
Special weather statement, Dec 31, 7:09 PM CST, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
709 PM CST Thu Dec 31 2020
MSZ077-080-010145-
Hancock-Pearl River-
709 PM CST Thu Dec 31 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HANCOCK
AND NORTHEASTERN PEARL RIVER COUNTIES...
At 709 PM CST, radar indicated strong thunderstorms were located
along a line extending from 10 miles northeast of Crossroads to near
Poplarville. Movement was north at 55 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Poplarville.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3100 8934 3094 8934 3056 8949 3085 8972
3100 8969 3100 8955 3101 8955 3101 8951
3100 8947 3098 8948 3098 8943 3101 8942
3101 8935
TIME...MOT...LOC 0109Z 192DEG 46KT 3088 8964 3079 8949
MEFFERThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 6:45 PM CST | Special Marine Warning | LIX | 15 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.